Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 18, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Aug 13, 2001, 7:59 AM EDT for Greene County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2001, 7:59 AM EDT (11:59 UTC)
- Expired
- Aug 13, 2001, 11:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Greene County, TN
The radar
The Knoxville radar (KMRX), 50 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 12.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 131203 FFWMRX TNC059-131500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 759 AM EDT MON AUG 13 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENE COUNTY IN EAST TENNESSEE * UNTIL 1100 AM EDT * AT 753 AM EDT...GREENE COUNTY LAW ENFORCEMENT REPORTED WATER ACROSS THE ASHEVILLE HIGHWAY. A LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAINS WAS LOCATED FROM COCKE TO SOUTHERN GREENE COUNTY. THE LINE OF THUNDERSTORMS PRODUCING THE FLASH FLOOD WAS MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE... CANEY BRANCH...CEDAR CREEK...CAMP CREEK NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED THAT OVER 2 INCHES OF RAIN HAVE FALLEN OVER THE PAST 2 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAIN ARE EXPECTED OVER THE NEXT 2 HOURS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE SOME FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...THIS STORM WILL CAUSE FLOODING OF COUNTRY ROADS...FARMLANDS...AND OTHER LOW LYING AREAS THAT ARE SUBJECT TO FLOODING. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ LAT...LON 3613 8302 3595 8306 3606 8266 3614 8266 DH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:45 AM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Aug 13, 3:45 AM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 345 AM EDT MON AUG 13 2001 PERSISTANT WX PATTERN FINALLY SHOWING SIGNS OF CHANGE BUT NOT UNTIL LATER TONITE AND TUE FOR FA. TODAY...COOL FNT IS ON THE DOORSTEP STRETCHING ACROSS ERN KY AND NEAR TN BORDER. BELIEVE CONVECTION WILL FIRE AGAIN IN CONVERGENCE AHD OF FNT AND WITH AID OF VORT MAX DROPPING SE THRU OH VLY. BEST LIFT ASSOCIATED WITH THIS FEATURE AND WILL USE LIKELY POPS ACROSS SW VA/NE TN AND NRN MTNS WITH CHC POPS FARTHER S ACROSS TN. AIRMASS BEGINS TO DRY OUT TONITE AS COOL FNT DROPS S THRU FA AS SFC HI BUILDS SE INTO KY. TUE A BETTER DAY AS REGION GETS A CHANCE TO DRY OUT WITH SOME SUN RETURNING AND SLIGHTLY WARMER MAXES. FCSTID = 20 CHA 86 68 87 65 / 40 10 5 0 TYS 84 67 86 64 / 50 10 5 0 TRI 83 64 84 62 / 60 10 10 0 OQT 84 67 86 64 / 50 10 5 0 .MRX... NC...NONE. TN...NONE. VA...NONE.
In the hours before
Special weather statement, Aug 13, 5:00 AM EDT, 2 hours 59 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-132000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT MON AUG 13 2001 ...VERY HEAVY RAINFALL POSSIBLE TODAY AS THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST NORTH CAROLINA... A VERY MOIST AIRMASS REMAINS OVER THE AREA. AN UPPER LEVEL TROUGH AND THE SLOW MOVEMENT OF A WEAK COLD FRONT WILL AID DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION AGAIN TODAY. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS. WITH THE GROUND IN MANY AREAS ALREADY WET...THIS MAY LEAD TO LOCALIZED FLOODING PROBLEMS...ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS. RESIDENTS OF EAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST NORTH CAROLINA SHOULD STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL RADIO OR TELEVISION STATION...FOR LATER UPDATES AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:16 AM EDT | Flash Flood Warning | MRX | Cocke | 3 hr |
| Aug 13, 9:38 AM EDT | Flash Flood Warning | MRX | Unicoi | 3 hr |
| Aug 13, 10:28 AM EDT | Flash Flood Warning | MRX | Carter | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.